Wednesday, October 3, 2012

Physical Signs Of Heroin Addiction



Though most illegal drugs carry their share of health risks, the addictive nature and unhygienic administration associated with heroin make it particularly dangerous. Withdrawal is both debilitating and painful, posing a heightened risk for relapse. Various effects on the user’s health generally appear quickly and escalate as use continues. However, the physical deterioration associated with heroin addiction generally rears its head long before other signs of disease or complication make an appearance.

Markings

Severe heroin users will typically utilize intramuscular and intravenous injection methods to ensure a faster high. At its peak, heroin addiction requires users to administer these injections multiple times per day to avoid withdrawal symptoms. Addicts who administer injections in an aggressive manner may incur dark splotches and bruising around the injection sites.

Respiratory Issues

Heroin addicts will commonly experience intense bouts of shallow breathing following use. Regardless of whether it is injected or inhaled, heroin works to irritate the internal organ and muscle tissues. Due to their irritated lung lining and suppressed immune system, many addicts become more susceptible respiratory infection.

Eyes

Glassy eyes and dilated pupils are a common sign of opiate addiction. The pupils in a healthy person’s eyes shrink in light settings and dilate in dark. The pupils of a heroin addict are often found constricted even in low-light settings; dilating only once the heroin has begun to where off. Long-time heroin addicts will commonly exhibit erratic pupil behaviors as injections become more and more frequent.

Hot and Cold

With each injection, the user’s heart rate accelerates. This causes a noticeable pink hue around the face and extremities. Though some users may exhibit signs of hyperactivity following a rush, others will often become more isolated, removed and subdued. Chills, shivering, and clammy skin often follow the initial warmth caused by the rush. Convulsing and chills are just a few of the initial signs associated with the withdrawal process, which can begin after only a few hours post use. 

1 comment:

  1. WOW thanks to this post I have contacted an intervention specialist about my brother! I didn't know what was wrong with him till now! Thank you soooooo much for this post!

    ReplyDelete